| Model Number |
04.613.130 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
11/20/2018
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
It was reported that on (b)(6) 2018, during a level 2 anterior cervical discectomy and fusion, the surgeon was adjusting a screw and the blocking clip of a vectra (tm) plate broke.The screw did not malfunction.The surgery was delayed for 30 minutes.The surgical procedure was successfully completed.Patient outcome was good.Concomitant device: unknown screw (part#: unknown, lot#: unknown, quantity: 1).This report is for one (1) ti vectra(tm) plate 2 level/30mm.This is report 1 of 1 for (b)(4).
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device history records review was completed for part: 04.613.130, lot: 1l23464.Manufacturing location: mezzovico, release to warehouse date: sep 17, 2018.The device history record shows this lot was processed through the normal manufacturing and inspection operations with no rework or nonconformities noted.This lot met all dimensional and visual criteria at the time of release with no issues documented during the manufacturing process.This implant was manufactured from forging blank 50170385 lot 1l01730 manufactured in mezzovico from raw material l917081.The raw material certificate l917081 was reviewed and the used material was according to specification for implants for surgery.Review of the device history records showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Product investigation was completed.The ti vectra plate was received with visible signs of wear.The wishbone clips on two of four holes were significantly deformed/broken.The rest of the clips are intact and the balance of the device is in fair condition.The received condition does agree with the complaint description for broken and is confirmed.The cause of the issue could not be determined to be use error, misuse/abuse, noncompliance, postoperative trauma.Relevant drawings were reviewed.No design or manufacturing defect or deficiency was observed during the investigation.While no definitive root cause could be determined it is possible that the device encountered unintended forces.During this investigation no product design or manufacturing issues were observed that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
Vectra (tm) plate device was not totally implanted.It was broken during the procedure and removed.